Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Discontinuing Effexor

Posted by CrystalThacker on February 16, 2001, at 14:21:10

In reply to Discontinuing Effexor, posted by Leo on February 16, 2001, at 12:56:18

> I would first like to thank everyone for your e-mail responses to my threads. I have read thru most of the Effexor notes and the pattern of experiences that I have read are all basically the same. For those of you who are taking the drug and having success.........fantastic!!! I hope you continue getting and feeling better.
>
> Many of us have been prescribed this medication to help overcome the debilitating effects of depression and/or anxiety. We all know how we were feeling when we started taking the effexor. I to, started feeling better.....in the beginning. The positive effects of the drug lasted about six months and then what I found, as I look back on it now, was what seemed to be some sort of relapse of the depressive state. This lasted until I started taking a real hard look into the side effects of the drug. Thru your own experiences with effexor and your discussion I now feel confident that I'm not going insane.
> I have been off the effexor completely for 5 days but it was months, and I mean months of withdrawal effects before reaching this point. Here's how I did it. I was taking 37.5mg a day which was nothing compared to what some of you are currently taking. Nine months ago I cut that dose in half, literally. I actually broke the pill in half. I stayed at this dose for 2 months. In the beginning I suffered severe side effects. I the middle of the third month, I broke that dose in half. I was down to a qaurter of a pill a day. On a quarter of a pill a day I wasn't having any of the withdrawl effects. I then started spreading out the dosage to a quarter of a pill every other day. Withdrawal effects again became severe. But I was determined to get off this drug. It stayed like this for almost 6 months. The process of getting off the effexor started almost a year ago. I am still having "flashes" of all the side effects. Some so bad that I am forced to lay on my back for hours just to deal with the withdrawl. When this isn't happening I'm up, out and feeling really good. Here's the bad news, I have been in touch with several ex-effexor med patients. One in particular has been off the drug for almost two years. He still has severe flashbacks of the side/withdrawl effects although now occuring with less frequency than they have in the past. He believes through his investigative research that there may be a possiblity that he, as will all of us, will suffer with these effects for the rest of our lives. Almost everyone I have been in contact with feel that the effexor has permenantly and negitvely effected their lives and vow never to use it again.
> There are some people on this sight who challenge this, requiring "scientific proof" of this fact.
> To you I say, your proof is coming. Effexor has now been on the market long enough for post-trial studies of the side effects of this drug to begin. These preleminary studies are not at all good or positive. Some can be seen and read by going to Pubmed. A case report on the long term neurological effects of effexor as well as all SSRI's can be found at Psychiatry Online.
>
> I ecourage all of you to look into these studies. I think you will find that the drugs we have been taking create entirely new and equaly debilitating effects that may very well cause that unexplained relapse back into depression. My feeling is that long term use of this drug (1 year or more) creates a vicious cycle of effects, mentally and physically, that do nothing more than worsen what is already a bad situation. The longer you are on this stuff the worse the side effects and withdrawal become. If your on effexor and feeling the "blahs" or that miserable depressed state, get to your doctor. It could be, and most likely is, the effexor.

HI I was wandering if you still have depression and anxiety since you quit taking the effexor or are you on something else. Or could the side effects be anxiety and depression from not tahing the pill.


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:CrystalThacker thread:13781
URL: http://www.dr-bob.org/babble/20010212/msgs/54172.html